TITLE

Review: Statin monotherapy is safe in hyperlipidemia except for increased risk for transaminase elevation

AUTHOR(S)
Kashani, A.; Phillips, C. O.; Foody, J.M.
PUB. DATE
May 2007
SOURCE
ACP Journal Club;May/Jun2007, Vol. 146 Issue 3, p70
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The article presents a review of a study on the safeness of administering statin monotherapy in patients with hyperlipidemia. Results revealed that statin monotherapy increases the risk of transaminase elevation more than the placebo. Meta-analysis indicated that groups did not differ in myalgia and creatine kinase elevation. It is concluded that statin monotherapy increases the risk for transaminase elevation, but not myalgia and creatine kinase elevation.
ACCESSION #
25169117

 

Related Articles

  • Statins safe in muscle pain.  // Pulse;6/14/2007, Vol. 67 Issue 23, p13 

    The article reports on the findings of the medical study regarding the administration of statin treatment in patients experiencing muscle pain. According to a review of medical cases, muscle pain is common in middle-aged patients and is not totally attributable to statin treatment. Jane...

  • Review: Statin monotherapy is safe in hyperlipidemia except for increased risk for transaminase elevation: COMMENTARY. Bronson, David L. // ACP Journal Club;May/Jun2007, Vol. 146 Issue 3, p70 

    The author comments on a review of a study on the safeness of administering statin monotherapy in patients with hyperlipidemia. He asserted that the study indicated that generic simvastatin is cost-effective in preventing cardiovascular events. He explains that statins are safe and effective as...

  • Red yeast rice and LDL. Elliott, William T. // Primary Care Reports;Aug2009 Supplement, p2 

    The article discusses research on the therapeutic use of red yeast rice for hypercholesterolemia. It references a study published in the 2009 issue of "Annals of Internal Medicine." The study included 31 patients with a history of statin-associated myalgias, who were randomized to either receive...

  • Clinical: Diabetes and statin side-effects. Bain, Stephen // GP: General Practitioner;10/21/2005, p177 

    This article presents answers to queries on myalgia with statins and triple therapy in diabetes. Statin-related myalgia is different from statin-related myositis or rhabdomyolysis and is common. In myositis, creatine kinase (CK) levels are normal, but in severe cases of rhabdomyolysis CK levels...

  • Red yeast rice and LDL. Elliott, William T. // Clinical Cardiology Alert;Aug2009 Pharmacology Watch, p2 

    The article discusses research on the therapeutic use of red yeast rice for hypercholesterolemia. It references a study published in the 2009 issue of "Annals of Internal Medicine." The study included 31 patients with a history of statin-associated myalgias, who were randomized to either receive...

  • Risk of Statins. Crawford, Michael H. // Clinical Cardiology Alert;Mar2007, Vol. 26 Issue 3, p17 

    The article discusses research being done on the risks associated with statin. It references a study by A. Kashani and colleagues, published in a 2006 issue of "Circulation." It was found that risk of myalgias, creatine kinase elevation, rhabdomyolysis and drug discontinuation for any adverse...

  • Management of Statin-Intolerant High-Risk Patients. Tziomalos, Konstantinos; Athyros, Vasilios G.; Karagiannis, Asterios; Mikhailidis, Dimitri P. // Current Vascular Pharmacology;Sep2010, Vol. 8 Issue 5, p632 

    No abstract available.

  • Statin induced myopathy. Sathasivam, Sivakumar; Lecky, Bryan // BMJ: British Medical Journal (International Edition);11/15/2008, Vol. 337 Issue 7679, p1159 

    The article discusses statin induced myopathy. The author explains that the term myopathy is used for the entire spectrum of muscle related adverse events including myalgia, myositis, and rhabdomyolysis. Clinical features including muscle tenderness, muscle pain, and tendon pain are listed. The...

  • Statin-Associated Myopathy. Thompson, Paul D.; Clarkson, Priscilla; Karas, Richard H. // JAMA: Journal of the American Medical Association;4/2/2003, Vol. 289 Issue 13, p1681 

    Statins (3-hydroxy-3-methylglutaryl coenzyme A reductase inhibitors) are associated with skeletal muscle complaints, including clinically important myositis and rhabdomyolysis, mild serum creatine kinase (CK) elevations, myalgia with and without elevated CK levels, muscle weakness, muscle...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics